Georgia, 2004Damaging Wind in Georgia, June 2, 2004
June 2, 2004 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM EST, 2 hours earlier.
Area forecast discussion, Jun 2, 1:30 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT WED JUN 2 2004
.CURRENTLY...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVING EWD
ACROSS SE ALA AND FLA PANHANDLE. SOME STORMS ACROSS MAINLY SE ALA
SEVERE WITH DAMAGING WINDS AND HAIL. SOME TREES AND POWERLINES DOWN.
&&
.DISCUSSION...BROAD UPPER TROUGH OVER ERN CONUS AND BROAD UPR RIDGE
UPSTREAM EXTENDING TO WRN CONUS. DEEP LYR RIDGE OVER SRN FLA AND
SATELLITE H20 SHOWS PLUME OF MOISTURE SPREADG NEWD FROM GULF TO
ACROSS CWFA. SERIES OF VORTS MOVING AROUND BASE OF TROF. MCS
DEVELOPED ACROSS LA OVERNIGHT AND RACED EWD...CURRENTLY ACROSS WRN
HALF OF CWFA AND AHEAD OF SHORTWAVE TROF OVER SE MISS. THIS COMBO
DEVELOPED GOOD BOWING WITH FOCUS OVER SE ALA. ALTHO BOWING WEAKENED
A BIT DURING LATE MORNING...AS BOW MOVED INTO AREA WARMED BY DIURNAL
HEATING SOME REINTENSIFICATION OCCURRED RESULTING IN SEVERE WX NOTED
ABOVE. MCS TO CONT SPREADING EWD BUT SHORT TERM MODELS CONSISTENT
THAT MCS WILL SLOW DOWN...SPREAD APART AND WEAKEN BY SUNSET. 6 ZONE
ZFP TO ACCOUNT FOR MCS MOVEMENT. FORECAST WILL INCLUDE A THIS
EVENING PERIOD FOR MOST OR ALL OF THE ZONES TO ACCOUNT FOR MCS
ACTIVITY INCLUDING HIGH POPS AND SEVERE WX WORDING. THEN...SCT-WDLY
SCT POPS REST OF 1ST PERIOD. SHORT WAVE/VORT REACHES NRN FRINGE OF
CWFA TONIGHT AND THEN MOVES OFF CAROLINA COAST TOMORROW
EVENING.
FOR THURSDAY...ERN PORTION OF TROF EJECTS NEWD ACROSS NEW ENGLAND
WHILE WRN PORTION TRACKS FROM TN VALLEY SE TOWARDS LOCAL AREA.
ANOTHER SHORT WAVE LOCATED IN CENTRAL CONUS DIGS RAPIDLY SE TO
ACROSS GA TOMORROW AFTERNOON. AT LOWER LEVELS...MID SOUTH COLD FRONT
MOVES SEWD TO NCNTRL ALA-GA DURING DAY. SURFACE LOW TRACKS NEWD
ALONG FRONT AND COMBINED WITH MOIST ONSHORE FLOW AHEAD OF
FRONT...MID-HI SCT CONVECTION DURING AFTERNOON. ANOTHER SPC SLIGHT
RISK DAY.
&&
.LONG TERM...FRIDAY THROUGH SUNDAY...FRONT STALLS OVER NRN CWFA ON
FRIDAY BEFORE WEAKENING AND LIFTING NWD ON SAT. IN WAKE OF EXITING
SHORT WAVE...NVA AND SUBSIDENCE BEGINS TO IMPACT LOCAL AREA. UPR
RIDGE OVER ATLC BUILDS WWD AND SURFACE RIDGE CENTRAL FLA-ATLC INTO
SAT THEN SHIFTS NWD INTO NRN MOST FLA ON SUNDAY. RESULT IS RETURN TO
CLIMO TYPE SUMMER SEA BREEZE CLIMO DOMINATED WEATHER.
&&
.MARINE...WINDS AND SEAS TO REMAIN BELOW SCEC=SCA CONDS. BROKE UP
CWF INTO WRN/ERN WATERS TO ACCOUNT FOR EXPECTED EVENING WEATHER.
ADDED STRONG TO SEVERE WX TYPE LANGUAGE THIS EVENING FOR WRN WATERS.
&&
.FIRE WX...AMPLE MOISTURE SO NO SHORT TERM CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 70 88 69 87/30 30 20 30
PFN 75 86 73 86/30 30 20 30
DHN 70 88 68 88/30 40 20 20
ABY 70 87 68 89/30 40 20 20
VLD 70 87 70 88/20 40 20 30
CTY 71 92 70 83/20 30 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
BLOCK
.PREV. DISCUSSION...
1005 AM EDT WED JUN 2 2004
DEEP WESTERLY FLOW IN PLACE ACROSS OUR FORECAST AREA WITH BROAD
UPPER TROUGH OVER EASTERN US. 12Z TLH SOUNDING SHOWS PRECIP WATER AT
1.44 INCHES... A MODERATE DROP FROM YESTERDAY WITH SLIGHT WARMING
AND DRYING FROM 650-500 MB. THIS MAY SERVE TO SLIGHTLY LIMIT
CONVECTION BUT AIRMASS STILL SUPPORTS A QUITE ACTIVE DAY. MESOSCALE
CONVECTIVE SYSTEM TO OUR WEST HAS PROGRESSED TO NEAR BILOXI AT THIS
TIME AND SHOULD FORCE CONTINUE TO TRIGGER CONVECTION ACROSS FL
PANHANDLE AND SOUTHEAST ALBAMA BY EARLY AFTERNOON AND REST OF OUR
FORECAST AREA DURING MID AND LATE AFTERNOON AND EVENING. MARINE
FORECAST STILL OKAY WITH FAIRLY CALM WINDS AND SEAS BUT WILL MONITOR
PROGRESS OF THUNDERSTORMS.
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
RG/11
.PREVIOUS DISCUSSION...
215 AM EDT WED JUN 2 2004
.SYNOPSIS...
AFTER EXTENSIVE CONVECTION OVER THE CWFA TUESDAY AFTERNOON...IR
SATELLITE SHOWS AN OUTFLOW BOUNDARY THAT HAS PUSHED WELL S OF MOST
OF THE COASTAL WATERS FORECAST AREA. EASTERN EDGE OF THIS BOUNDARY
CURVES NE INTO OUR SE CWFA. NEW CONVECTION RECENTLY FORMED ALONG
THIS BOUNDARY W OF TAMPA. CURRENTLY...SATELLITE SHOWS A FAST-MOVING
MCS MOVING E INTO LA AHEAD OF ANOTHER VORT MAX DIVING INTO THE BASE
OF THE MEAN TROUGH OVER THE SE USA. THIS WILL LIKELY BE THE NEXT
WEATHER PRODUCER FOR THE CWFA. SURFACE ANALYSIS SHOWS MEAN HIGH
PRESSURE CENTERED AROUND S FL...WITH LOCAL VAD WIND PROFILES SHOWING
W-SW FLOW IN THE LOWER TROPOSPHERE.
&&
.SHORT TERM...(TODAY AND THURSDAY)
ALTHOUGH MODELS TIME THE MENTIONED VORT MAX TO PLACE BEST POPS OVER
OUR WRN ZONES BY THIS EVENING...BELIEVE MENTIONED OUTFLOW BOUNDARY
COULD ALSO PROVIDE A FOCUS FOR CONVECTION EARLIER IN THE DAY FARTHER
E...SO HAVE GONE 40% ACROSS THE BOARD. IF MCS HOLDS TOGETHER AND
THERE IS SUFFICIENT SURFACE HEATING AHEAD OF THIS FEATURE...OUR WRN
ZONES COULD ALSO SEE A CHANCE FOR SEVERE WEATHER THIS AFTERNOON (SEE
LATEST SWODY1). FOR THURSDAY...MODELS ARE IN GOOD AGREEMENT WITH
SWINGING A VORT MAX CURRENTLY OVER THE MIDWEST ACROSS THE CWFA...SO
HAVE GONE WITH 50% POPS THANKS TO EVEN MORE PRONOUNCED UPPER
SUPPORT.
.LONG TERM...FEW CHANGES WERE MADE. STILL APPEARS AS IF A FRONT WILL
STALL OVER THE CWFA LATE FRIDAY IN THE WAKE OF THE MENTIONED VORT
MAX THAT SWINGS THROUGH THURSDAY...BUT SIGNIFICANT DRYING AND DNVA
ALOFT SHOULD LOWER RAIN CHANCES.
&&
.MARINE...NO HIGHLIGHTS. WINDS ARE EXPECTED TO REMAIN BELOW
CAUTIONARY LEVELS EVEN WITH THE APPROACHING FRONT.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 89 70 89 68 / 40 20 50 30
PFN 87 74 87 73 / 40 30 50 20
DHN 88 70 87 67 / 40 40 50 20
ABY 90 70 87 66 / 40 30 50 30
VLD 90 70 88 67 / 40 20 50 30
CTY 90 72 89 69 / 40 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
TJT
Hazardous weather outlook, Jun 2, 4:00 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EDT WED JUN 2 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-030900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
500 AM EDT WED JUN 2 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON
AND EARLY EVENING. THE BEST CHANCES FOR SEVERE WEATHER WILL BE OVER
SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE. THE MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL...ALONG WITH LOCALIZED NUISANCE
FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL AGAIN BE A CHANCE FOR SEVERE THUNDERSTORMS THURSDAY AS THE
ATMOSPHERE REMAINS UNSTABLE AND AN UPPER LEVEL DISTURBANCE APPROACHES
THE OUTLOOK AREA. THE MAIN THREATS WILL AGAIN BE DAMAGING WINDS AND
LARGE HAIL. THE THREAT FOR SEVERE WEATHER SHOULD DECREASE BEGINNING
FRIDAY AFTER THE UPPER DISTURBANCE PASSES THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
SOME STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
48-TURNAGE
In the hours before
Special weather statement, Jun 2, 11:40 AM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1240 PM EDT WED JUN 2 2004
ALZ065>069-FLZ007>012-021810-
BAY FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL-HENRY AL-
HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL-WASHINGTON FL-
1135 PM EDT WED JUN 2 2004
AT 1135 PM CDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED MOVING TO
THE EAST AT 35 MPH AND WAS APPROACHING SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE. AS THE THUNDERSTORMS MOVED THROUGH PENSACOLA WINDS
GUSTED TO 43 MPH. BY NOON CDT STRONG THUNDERSTORMS WILL MOVE INTO
COFFEE AND GENEVA COUNTIES OF ALABAMA AND WALTON AND WASHINGTON
COUNTIES OF THE FLORIDA PANAHANDLE. WIND GUSTS TO AROUND 40 MPH MAY
BE EXPECTED WITHIN PARTS OF THESE COUNTIES. BETWEEN NOON AND 1PM THE
REST OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE WILL EXPERIENCE
THESE STRONG THUNDERSTORMS.
NO WATCHES OR WARNINGS ARE CURRENTLY IN EFFECT BUT THESE STORMS WILL
PRODUCE HAZARDOUS WINDS... FREQUENT LIGHTNING... SOME LOCALLY HEAVY
DOWNPOURS AND STREET FLOODING.
STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FURTHER
STATEMENTS.
11-GOREE
Special weather statement, Jun 2, 12:21 PM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
121 PM EDT WED JUN 2 2004
ALZ065>069-FLZ007>014-021900-
BAY FL-CALHOUN FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL-
GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL-
WASHINGTON FL-
125 PM EDT WED JUN 2 2004
AT 1220 PM CDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED MOVING TO
THE EAST AT 35 MPH AND WAS MOVING INTO EXTREME SOUTHEAST ALABAMA AND
THE FLORIDA PANHANDLE. STRONG THUNDERSTORMS WERE MOVING THROUGH
COFFEE AND GENEVA COUNTIES OF ALABAMA AND WALTON...HOLMES AND
WASHINGTON COUNTIES OF THE FLORIDA PANAHANDLE. THESE STORMS WILL MOVE
INTO THE REMAIDER OF SOUTHEAST ALABAMA AND THE EASTERN FLORIDA
PANHANDLE AFTER 1 PM CDT. WIND GUSTS TO AROUND 40 MPH...FREQUENT
LIGHTNING...VERY HEAVY RAIN MAY BE EXPECTED WITHIN PARTS OF THESE
COUNTIES
NO WATCHES OR WARNINGS ARE CURRENTLY IN EFFECT BUT THESE STORMS WILL
PRODUCE HAZARDOUS WINDS... FREQUENT LIGHTNING... SOME LOCALLY HEAVY
DOWNPOURS AND STREET FLOODING.
STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FURTHER
STATEMENTS.
12-WATSON
Special weather statement, Jun 2, 2:04 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT WED JUN 2 2004
FLZ010>019-026>028-GAZ120>127-142>146-155>158-022030-
BAKER GA-BAY FL-CALHOUN GA-CALHOUN FL-CLAY GA-COLQUITT GA-DECATUR GA-
DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-GRADY GA-GULF FL-
JACKSON FL-JEFFERSON FL-LEE GA-LEON FL-LIBERTY FL-MADISON FL-
MILLER GA-MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-
TERRELL GA-THOMAS GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
315 PM EDT WED JUN 2 2004
AT 315 PM EDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED MOVING TO
THE EAST AT 35 MPH AND WAS MOVING INTO SOUTHWEST GEORGIA...THE
EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND. STRONG TO SEVERE
THUNDERSTORMS WERE MOVING THROUGH CLAY...EARLY...SEMINOLE...DECATUR
AND MILLER COUNTIES OF GEORGIA...AND INTO GADSDEN COUNTY OF THE
FLORIDA BIG BEND. ELSEWHERE...STRONG STORMS WERE ALSO MOVING THROUGH
EASTERN BAY COUNTY INTO CALHOUN AND GULF COUNTIES. A PARTICULARLY
STRONG STORM WAS MOVING EAST ALONG THE MADISON AND TAYLOR COUNTY LINE
IN THE FLORIDA BIG BEND. WIND GUSTS TO AROUND 50 MPH...FREQUENT
LIGHTNING...VERY HEAVY RAIN MAY BE EXPECTED WITHIN PARTS OF THESE
COUNTIES.
12-WATSON
Thunderstorm Wind, Lee
- When
- June 2, 3:30 PM EST
- Where
- Lee County, Leesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.733, -84.167
Downed trees on Sandy Beach Road reported by the Lee County EMA.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, June 2, 20043 injured · $4.6 million · 2.5 in hail · 72 events
- Hail and Damaging Winds in Oklahoma, June 2, 2004$325,000 · 2 in hail · 91 events
- Hail and Damaging Winds in Texas, June 2, 2004$1.4 million · 2.75 in hail · 10 events
- Tornado and Hail in Texas, June 2, 2004$730,000 · F0 · 15 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $300,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 55 kt wind · 1 event
- Damaging Wind in Arkansas, June 2, 2004$500,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 60 kt wind · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 2 to 3, 2004$285,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 2, 2004$30,000 · 2.75 in hail · 41 events
- Damaging Winds in Texas, June 2, 2004$155,000 · 50 kt wind · 3 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $60,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404656.